Creative Commons Attribution-NoDerivs 3.0 Unported
Blog powered by Typepad

« Here is the Verizon Guy Story | Main | How To Hurt Yourself »

December 13, 2008

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

yanub

I'm glad you fought through the boredome to tell the rest of the tale. Lyrica messed things up, huh? I will remember that. Oh, I wonder if Beth's seizures are worse because she is on Lyrica for her pain? I do hope that the Seattle trip will lead to her getting proper medicine.

One Sick Mother

I think the Lyrica situation was pretty unique to me. I'm pretty sure seizures were not listed as a side effect (then, anyway).

...but that probably means nothing. it took over 30 years for them to list "death by your own hand" as a side effect on some of 11 medications.

I'll stop now. Sounding bitter...

Drake

Man, that sounds hectic... I am glad you have such friendly helpful people around.

The scary part of those meds, is that it is the meds that is supposed to stop you from "death by your own hand" that also has a side-effect of "death by your own hand", so eventually you don't know wether it is the original "death by your own hand" feelings or "death by your own hand" feelings induced by the meds...

Any hew...

Lisa Moon

UGH. I take Lyrica, too, for my Complex Regional Pain Syndrome - a sucky, long name for an excruciatingly painful nerve disorder. Lyrica is what both the specialists (phys rehab guy and pain mgmt guy) recommended most highly. Of course, it is also expensive and I must pay for it out of my own pocket...

Worse, recently I've heard of things like more seizures being caused from its use. Now, I don't have seizures, but it does make me wonder about if it would actually, in some cases, make the pain worse with use? I DO know if I run out and try to not use it, bad, withdrawal-y things happen.

And yeah, I've wondered about Beth using Lyrica for pain, too. We're all praying that she finally gets some decent medical help, as we do for you, too, OSM. Seems to be an all too common thing, this lack of any intelligence in the medical community these days!

Lisa Moon

Oh, and I forgot; about that 'by your own hand' part. One of the things that's worried me most is seeing an article recently that the FDA wants suicide warnings on all anti-seizure drugs due to the notable increased rate suicide risk.

Mind you, most drugs have an awful list of potential side-effects, don't they?

Here's something about it...
http://www.medicalnewstoday.com/articles/114173.php

Virginia

OSM, do you have oral Ativan to take when you feel seizures might be coming on? I don't have seizures, but do have Ativan on hand...

Do you know if your BP spikes during and right before the seizure? Do you feel flushed, sweaty and goosebumps right before the seizure? If so, it really could be "Autonomic Dysreflexia"...

Thanks for telling your story, it has already helped people. And I appreciate that kind of raw honesty, it's what I strive for on my blog too. Otherwise, witp?

love and hugs
yer pal
Virginia

One Sick Mother

All,

On the Lyrica thing: I know that it can be very effective for neuropathic pain, and many people do take it for such, with the benefits outweighing any side effects. Yes, there are withdrawals if one takes it for a time and then stops suddenly, but that is true for many anti-epileptics and other drugs.

My concerns for Beth are more around the medical care she is NOT receiving, rather that that which she is, if you know what I mean...


My personal "death by one's own hand" side-effect is documented here if anyone is interested: http://onesickmother.typepad.com/my_weblog/i-could-have-told-the-fda.html

BTW it was Lamictal, not Lyrica that caused that side-effect in me, but as Lisa said, there are currently 11 drugs on the FDA's list. Maybe more will be added? who knows?

Virginia,

I don't have Ativan for occasions such at this. I don't feel flushed or goosebumpy. I feel cold, unwell and a little tachy and my right foot (sometimes both feet) and arm(s) go numb.

I read your latest update. I owe you a call.

OSM

The comments to this entry are closed.